Permeability of periodic porous media

F. J. Alcocer, V. Kumar, P. Singh

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

The permeability of the two-dimensional periodic arrays of cylinders is obtained numerically as a function of the dimensionless wave number [Formula Presented], where k is the wave number based on the distance between particles in the streamwise direction and D is the diameter. To isolate the [Formula Presented] dependence, D and the porosity are held fixed. The latter is achieved by making the product of distance between particles in the cross-stream and streamwise directions constant. The numerical results show that the permeability increases with [Formula Presented], but the increase is not monotonic. In particular, the permeability decreases for [Formula Presented], and becomes locally minimum at [Formula Presented]. This value of [Formula Presented] is significant because it is the smallest wave number for which the streamwise area-fraction spectrum is zero. For [Formula Presented] and [Formula Presented], the permeability increases with [Formula Presented]. Our numerical simulations also show that for [Formula Presented] the pressure distribution in the cross-stream direction is relatively flat which again is a consequence of the fact that the area-fraction distribution in the flow direction is approximately constant.

Original languageEnglish (US)
Pages (from-to)711-714
Number of pages4
JournalPhysical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics
Volume59
Issue number1
DOIs
StatePublished - 1999

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint

Dive into the research topics of 'Permeability of periodic porous media'. Together they form a unique fingerprint.

Cite this